Alert archive / California / Small Craft Advisories in 2020

Small Craft Advisory 28, NWS Eureka, CA

April 1, 2020

NWS Eureka, CA issued this small craft advisory at Apr 1, 2020, 8:37 AM PDT. It took effect at Apr 2, 2020, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 1, 2020, 8:37 AM PDT (15:37 UTC)
In effect from
Apr 2, 2020, 12:00 PM PDT
Expired
Apr 2, 2020, 2:58 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

074 
WHUS76 KEKA 011537
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
837 AM PDT Wed Apr 1 2020

PZZ450-012345-
/O.NEW.KEKA.SC.Y.0028.200402T1900Z-200403T0700Z/
Pt St George to Cape Mendocino out 10 nm-
837 AM PDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT
PDT THURSDAY NIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  6 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From noon Thursday to midnight PDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-012345-
/O.NEW.KEKA.SC.Y.0028.200402T2200Z-200403T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
837 AM PDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO MIDNIGHT
PDT THURSDAY NIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  6 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 PM Thursday to midnight PDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-012345-
/O.EXT.KEKA.SC.Y.0027.000000T0000Z-200403T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
837 AM PDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT FRIDAY...

* WHAT...North winds 15 to 25 kt with localized gusts up to 35 
  kt and seas 9 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm, strongest 
  downwind of Cape Mendocino.

* WHEN...Until noon PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-012345-
/O.CON.KEKA.SC.Y.0027.200401T1600Z-200402T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
837 AM PDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with localized gusts up to 
  35 kt and seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm, strongest near 
  Cape Mendocino and Pt Arena.

* WHEN...From 9 AM this morning to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
823 
WHUS76 KEKA 012141
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
241 PM PDT Wed Apr 1 2020

PZZ450-020545-
/O.CON.KEKA.SC.Y.0028.200402T1900Z-200403T0700Z/
Pt St George to Cape Mendocino out 10 nm-
241 PM PDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
MIDNIGHT PDT THURSDAY NIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  6 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From noon Thursday to midnight PDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-020545-
/O.CON.KEKA.SC.Y.0028.200402T2200Z-200403T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
241 PM PDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO
MIDNIGHT PDT THURSDAY NIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  6 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 PM Thursday to midnight PDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-020545-
/O.CON.KEKA.SC.Y.0027.000000T0000Z-200402T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
241 PM PDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with localized gusts up to 
  35 kt and seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm, strongest near 
  Cape Mendocino and Pt Arena.

* WHEN...From 9 AM this morning to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-020545-
/O.CON.KEKA.SC.Y.0027.000000T0000Z-200403T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
241 PM PDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT FRIDAY...

* WHAT...North winds 15 to 25 kt with localized gusts up to 35 
  kt and seas 9 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm, strongest 
  downwind of Cape Mendocino.

* WHEN...Until noon PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
452 
WHUS76 KEKA 020338
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
838 PM PDT Wed Apr 1 2020

PZZ470-021145-
/O.EXT.KEKA.SC.Y.0028.200402T1900Z-200403T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
838 PM PDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON THURSDAY TO
MIDNIGHT PDT THURSDAY NIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  6 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From noon Thursday to midnight PDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-021145-
/O.CON.KEKA.SC.Y.0028.200402T1900Z-200403T0700Z/
Pt St George to Cape Mendocino out 10 nm-
838 PM PDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
MIDNIGHT PDT THURSDAY NIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  6 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From noon Thursday to midnight PDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-021000-
/O.CON.KEKA.SC.Y.0027.000000T0000Z-200402T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
838 PM PDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with localized gusts up to 
  35 kt and seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm, strongest near 
  Cape Mendocino and Pt Arena.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-021145-
/O.CON.KEKA.SC.Y.0027.000000T0000Z-200403T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
838 PM PDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT FRIDAY...

* WHAT...North winds 15 to 25 kt with localized gusts up to 35 
  kt and seas 9 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm, strongest 
  downwind of Cape Mendocino.

* WHEN...Until noon PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
106 
WHUS76 KEKA 020958
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
258 AM PDT Thu Apr 2 2020

PZZ450-470-021100-
/O.CAN.KEKA.SC.Y.0028.200402T1900Z-200403T0700Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
258 AM PDT Thu Apr 2 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Areas near Pt Saint George and Cape Mendocino will likely see 25 
kt gusts...however areal coverage seemed insufficient to warrant 
an advisory for the entire zone.

$$

PZZ455-021800-
/O.EXT.KEKA.SC.Y.0027.000000T0000Z-200403T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
258 AM PDT Thu Apr 2 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm, strongest directly
  south of Cape Mendocino.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-021800-
/O.EXT.KEKA.SC.Y.0027.000000T0000Z-200403T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
258 AM PDT Thu Apr 2 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm, strongest
  directly south of Cape Mendocino.

* WHEN...Until 9 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 1, 4:56 AM PDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 1, 4:56 AM PDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
456 AM PDT Wed Apr 1 2020

.SYNOPSIS...A few showers will linger across the coastal
mountains today, otherwise expect mostly clear skies once the
morning valley fog clears. Mainly dry weather is expected
Thursday and Friday, with some cold and frosty mornings,
especially Thursday. The weekend is looking wet, with mountain
snow.

&&

.DISCUSSION...The upper level trough over the Pacific Northwest is
continuing to bring a few light showers or sprinkles to Humboldt
and Del Norte county this morning. These are expected to persist
through much of the day, but amounts will be light. Some valleys
are seeing low clouds and fog, but others have remained clear and
cooled off. So have issued frost advisories for the areas that
have cleared out. Breezy north winds are expected across much of
the area this afternoon and will be in the 10 to 20 mph range.

Tonight is expected to be the coldest night of the week and have
issued a freeze watch for all of the area that has started it's
growing season (Trinity county is the only area not included and
it's growing season starts April 15th). The areas close to the
coast may end up only seeing frost, but we will have to see how
much it dries out this afternoon. Some areas may see some
lingering fog that will keep them from seeing freezing
temperatures. Thursday night into Friday will likely see frost
and freezing temperatures again, although it is not expected to be
as cold as Thursday morning. There is also the possibility of
some high clouds ahead of the next system, but confidence is still
low on the timing of these.

Friday night or Saturday a fairly robust upper level low pressure
onshore. Rainfall amounts will be modest with most areas expected
to see less than an inch of rain. Snow levels are expected to be
around 3,500 to 4,000 feet. The ensembles are still showing a
fairly wide spread and it is possible this system could be colder
or wetter than currently expected. Saturday night into Sunday a
stronger and colder upper level is expected to bring more rain and
snow showers. Rainfall amounts don't look high enough to bring a
threat for flooding, but snow levels look to drop to around 3,000
feet. Again there is a fairly wide spread in the models and a
slight shift in the track could bring snow to the main highway
passes. Some showers may linger into Monday if the low pressure is
slow to move out of the area as some ensemble members show. This
is a fairly deep and cold low with the potential for some
thunderstorms Sunday afternoon and small hail. Tuesday there is
general agreement that the area will start to dry out again. MKK

&&

.AVIATION...VFR conditions are expected to continue across most of
the area for today, with gusty northerlies along the coast and
scattered mid- level cloudiness. A weak burst of light showers
associated with a passing upper- level trough may clip Del Norte
county today, but most shower activity should stay north of the
CA/OR border. It is more likely that Del Norte will only see meager
MVFR ceilings this afternoon, which if develop should clear out
later tonight. /TDJ

&&

.MARINE...Northerly winds have accelerated across all zones
overnight, and energy from short period northerly seas is just
beginning to show on local buoys early this morning in addition to
the persisting mid- period NW swell. Northerly winds and associated
short- period wave generation are expected to be peak this afternoon
downwind of Cape Mendocino, in a relatively tight band centered
about 10-20 miles offshore of the Mendocino coast. Localized gusts
to 35 kt are possible within the core, extending from as far north
as Rockport southward past Pt. Arena. Wind speeds should relax a bit
early Thursday morning before pulsing again for Thursday afternoon.

Northerlies should continue through late this week, slowly weakening
on Friday before breaking down as another system approaches the
coast this weekend. Otherwise, the current mid- period NW swell
continues to filter out through today, after which seas should be
dominated by locally generated short- period waves through the rest
of this week. /TDJ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PDT this morning for CAZ101-109>111-
     114.

     Freeze Watch from late tonight through Thursday morning for
     CAZ101>106-109>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 9 AM this morning to 3 AM PDT
     Thursday for PZZ455.

     Small Craft Advisory until 3 AM PDT Thursday for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 1, 3:32 AM PDT, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
332 AM PDT Wed Apr 1 2020

CAZ101-021045-
Coastal Del Norte-
332 AM PDT Wed Apr 1 2020

...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is currently in effect for this morning.
A Freeze Watch is currently in effect for tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Freeze Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102>106-021045-
Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
332 AM PDT Wed Apr 1 2020

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Freeze Watch is currently in effect for tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Freeze Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ112-113-115-021045-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Southern Lake County-
332 AM PDT Wed Apr 1 2020

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Freeze Watch is currently in effect for tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Freeze Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ109>111-114-021045-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Northern Lake County-
332 AM PDT Wed Apr 1 2020

...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is currently in effect for this morning.
A Freeze Watch is currently in effect for tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Freeze Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-021045-
Northern Trinity-Southern Trinity-
332 AM PDT Wed Apr 1 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Near freezing or freezing temperatures are possible Wednesday
through Friday with Thursday morning expected to be the coldest.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:23 AM PDTFrost AdvisoryEKADel Norte, Lake, Mendocino6 hr
Apr 1, 3:23 AM PDTFreeze WatchEKADel Norte, Humboldt, Lake, Mendocino11 hr
Apr 1, 9:25 AM PDTFrost AdvisoryEKADel Norte, Humboldt, Lake, Mendocino24 hr
Apr 1, 2:07 PM PDTFreeze WarningEKADel Norte, Humboldt, Lake, Mendocino19 hr

Nearby

Small Craft Advisories in California, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.